Megan (inutsuki) wrote in vaginapagina,
Megan
inutsuki
vaginapagina

  • Mood:

Hormonal Birth Control

Hello all! I've been on the combined birth control pill for approximately the past 6 years - I'm now 20. I started in part because my periods were horrendously irregular and I had debilitating cramping, but the primary reason was because of my acne. It worked beautifully at the time and saved me from having to go on accutane.

Fast-forward 6 years and I'm now suffering from migraine with aura, and had a nurse shout at me for being on the combined pill. I'm currently doing a trial run off the pill - stopped at the end of my last cycle 2 days ago, aaand now I'm bleeding again, so not looking too good! I've been prescribed vitamin A for my acne now anyway because I had some that was cystic.

So to my questions! First off, does anyone have any information regarding the increased risk of stroke when a woman with aura migraines is on the combined pill? I'm a third year medical student, so technical links are fine! Second question, what should I expect coming off the pill? Should I keep trying or give up? And finally, is the progestogen only pill useful for acne?

For the record, I do plan on asking my GP, so definitely not looking for concrete medical advice. I'd just like some background information before I close off the avenue of combined birth control.

(Note: I'm not sexually active, so at this point it isn't a concern being off the pill in that respect.)

Thanks in advance!

ETA: I'm also hypothyroid if that's relevant.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 3 comments